MAUDE Adverse Event Report: THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number NOT PROVIDED
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.No kit lot number was provided as there was no kit in use.Therefore, a batch record review was not conducted.The uvadex lot number was not provided as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.A review of the customer supplied photographs confirmed the issue.However, a root cause could not be determined based on the information available.Trends were reviewed for fire.No trend was detected for this complaint type.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
Therakos trained biomedical engineer, contracted by the facility to provide instrument service, called to report that the facility removed their xts instrument from service due to a burning smell.Biomed put the instrument in diagnostic mode and turned on the lamps for a while.He noted smoke and then a blue flame on the uv light cable going to p4.He was able to extinguish the flame with a reverse vacuum.The biomed was the only one present during the occurrence and stated he was not injured.The biomed requested to speak with therakos technical services regarding the repair and parts.Therakos technical service spoke with the biomed on 1/5/2016.He ordered replacement cables to repair the instrument.Therakos technical service spoke with the biomed again on 1/21/2016, he confirmed that he plans to complete the repair to this instrument himself at the end of next week.There is no request for therakos to dispatch service.Therakos service order dispatch is not needed.The customer has agreed to return pictures for investigation.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC.
west chester PA
MDR Report Key5385946
Report Number2523595-2016-00003
Device Sequence Number18906694
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Biomedical Engineer
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1